Source:

Nursing2015

February 2005, Volume 35 Number 2 , p 8 - 8 [FREE]

Author

  • ELIZABETH C. BROWN RN

Abstract

 

I was impressed to see the Action Stat on methadone overdose in the November issue. There's been so little publicity about this growing epidemic. In the last 2 years, at least 10 people-including my younger brother-have died of methadone overdose in our small country town. Most of these deaths resulted from the recreational use of methadone obtained from someone who had a prescription for it and then resold it for profit.

 

Health care professionals need to be aware of the signs and symptoms of methadone overdose because the sooner interventions are initiated, the better the chance of survival. Thank you for raising awareness about this ever-increasing problem.

 
Figure. No caption a... - Click to enlarge in new windowFigure. No caption available.
 

-ELIZABETH C. BROWN, RN

 

Murphy, N.C.